Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 12, 2005, 9:39 PM CDT for Boone County, Missouri. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 9:39 PM CDT (02:39 UTC)
- Expired
- May 12, 2005, 10:47 PM CDT
- In force
- 68 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Boone County, MO
The radar
The St Louis radar (KLSX), 155 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 6:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 130239 SVRLSX MOC019-130345- /O.NEW.KLSX.SV.W.0093.050513T0239Z-050513T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 939 PM CDT THU MAY 12 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOONE COUNTY IN CENTRAL MISSOURI * UNTIL 1045 PM CDT * AT 936 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF MIDWAY...OR ABOUT 7 MILES SOUTHEAST OF FAYETTE...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... STURGEON HARRISBURG ROCHEPORT HINTON SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3917 9248 3897 9256 3897 9219 3927 9229 $$ BRITT
2 follow-up statements
000 WWUS53 KLSX 130312 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1011 PM CDT THU MAY 12 2005 MOC019-130345- /O.CON.KLSX.SV.W.0093.000000T0000Z-050513T0345Z/ BOONE MO- 1011 PM CDT THU MAY 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CDT FOR NORTHERN BOONE COUNTY... AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 5 MILES NORTH OF MIDWAY...MOVING NORTHEAST AT 20 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... STURGEON....HARRISBURG...HINTON AND HALLSVILLE. LAT...LON 3917 9248 3897 9256 3897 9219 3924 9228 $$ BRITT
000 WWUS53 KLSX 130347 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1044 PM CDT THU MAY 12 2005 MOC019-130354- /O.EXP.KLSX.SV.W.0093.000000T0000Z-050513T0345Z/ BOONE MO- 1044 PM CDT THU MAY 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BOONE COUNTY HAS EXPIRED... A LINE OF THUNDERSTORMS CONTINUE TO MOVE EAST ACROSS BOONE COUNTY...BUT THESE STORMS NO LONGER POSE AN IMMEDIATE THREAT OF SEVERE WEATHER. THESE STORMS MAY STILL PRODUCE SMALL HAIL AND WIND GUSTS TO 35 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT. LAT...LON 3917 9248 3897 9256 3897 9219 3924 9228 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:45 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 12, 4:45 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 445 PM CDT THU MAY 12 2005 .DISCUSSION... UNSETTLED WX IN THE OFFING FOR THE AREA OVR THE NXT 36 HRS AS UPR LOW OVR ROCKIES OPENS UP AND ASSOC TROF SWINGS INTO MSVLY. TNGTS ERY EVE PCPN THRT WL BE TIED TO WRMFNT AS IT LIFTS NWD ACR AREA...WHICH IS CLRLY DEFINED IN BOTH STLT AND SFC DATA FROM JUST S OF KJEF TO NR KSAR. AM A BIT SURPRISED THAT PCPN HASNT ALREADY FORMED ALG BNDRY AS SFC CNVGC AND INCRGLY UNSTBL AMS SHUD BE OVERCOMING THE EVER WKNG CAP...BUT DONT BLV THAT THE DELAY MEANS NO THRT OF PCPN WITH THIS FTR. LTR TNGT...PCPN CHCS WL BE INCRG OVR N AREAS AS INTS LN OF CNVTN CURRENTLY STRETCHING FROM SW IA INTO S CNTRL KS MOVES E. NOT SURE ABT HOW MUCH OF A SVR WX THRT WL EXIST WITH THIS ACTIVITY AS AMS WL BE LOSING SM OF ITS INSTABILITY...BUT DEEP UVV WITH SHTWV...SLOW E MVMT OF SYSTEM...AND VRY MOIST AMS SHUD CERTAINLY MEAN A THRT OF HVY RAIN. PWATS ARE VRY IMPRESSIVE...FCST BY BOTH NAM AND GFS AOA 1.5 OVR N AREAS BY 12Z. IN S AREAS...WL DROP POPS AFT MIDN AS FNT SHUD BE WELL N...AND AREA SHUD BE LACKING IN ANY UPR SUPPORT TO AID ADDL CNVTN. TSRA ONGOING OVR N AREAS ON FRI MRNG SHUD SWEEP ACR FA FROM NW TO SE FRI AFTN AND FRI NGT AS UPR SYS...A SERIES OF SHTWVS...AND ASSOC STG CDFNT ROLL THRU AREA. LIKELY AND HIER POPS BASED OFF OF MOS CERTAINLY LKS REASONABLE. MOST PCPN SHUD END BY SAT MRNG...AND ALTHO MDLS FCST ALL OF THE PCPN E OF OUR FA BY 12Z SAT HV LEFT SM LO POPS FOR SHWRS OVR SE DURG THE MRNG. ALSO KEPT A 20% OVR N AREAS FOR SAT AFTN AS SCNDRY SHTWV DROPS INTO REGION. SUMMER-LIKE TEMPS IN MOST AREAS DURG THE PAST FEW DAYS WILL SHARPLY DROP TO BLO NORMAL LVLS BY THE WEEKEND DUE TO UNSEASONABLY COLD AIR WHICH IS FCST INTO REGION IN WAKE OF THIS SYS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && TRUETT
Hazardous weather outlook, May 12, 5:18 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 518 PM CDT THU MAY 12 2005 ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036- 041-042-047>052-059>065-131100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL- KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL-MONITEAU- MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS- SHELBY-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN- WASHINGTON IL- 518 PM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A WARM FRONT MOVES NORTHWARD THROUGH THE AREA. A FEW STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. A FEW STORMS ALONG AND AHEAD OF THIS FRONT MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. ILZ079-MOZ072>075-084-085-099-131100- CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE- WASHINGTON- 518 PM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHEAST MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STORMS MAY PRODUCE SMALL HAIL...STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. A FEW STORMS ALONG AND AHEAD OF THIS FRONT MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GLASS
In the hours before
Local storm report, May 12, 6:11 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL GERALD 38.40N 91.33W
05/11/2005 0.88 INCH FRANKLIN MO TRAINED SPOTTER
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:07 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Shelby | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.